MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP PE INSERT 49/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP PE INSERT 49/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75017221
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a left hip revision surgery was performed due to dislocation.Surgeon found in situ the mobile acetabular insert outside of the prosthetic cup.The dislocation was not reducible, thus walking was impossible and revision surgery was impossible too.Change of cup and insert.Unknown if there was a delay during the procedure.
 
Additional Manufacturer Narrative
Additional info: g7, g9, h2, h3, h6, h10 result of investigation: it was reported that a revision surgery was conducted due to dislocation of polarcup pe insert (75017221).The device used in treatment was not been returned for investigation.The device could therefore not be evaluated and the stated failure mode not independently be confirmed.To date no medical/clinical documentation has been provided.Without any supporting medical documentation, a thorough medical assessment could not be performed.A review of the batch record revealed no deviations from the standard manufacturing process and a review of the complaint history revealed no similar complaints for the device in question.Based on available information, there is no indication that the device did not meet specification at the time of manufacturing.However, the root cause cannot clearly be identified and stays undetermined.The need for corrective action is not deemed necessary.Nevertheless, smith and nephew will continue to monitor the device for similar issues.The complaint will be reopened should additional information or the device be received.

Brand Name
POLARCUP PE INSERT 49/28 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9824238
Report Number9613369-2020-00058
Device Sequence Number1300178
Product Code LPH
UDI-Device Identifier07611996096460
UDI-Public07611996096460
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K070278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date10/24/2022
Device Model Number75017221
Device Catalogue Number75017221
Device Lot NumberB1513681
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1